Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 133, NWS Dodge City, KS

June 18, 20114 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 18, 2011, 9:03 PM CDT for 4 counties in Kansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 9:03 PM CDT (02:03 UTC)
Expired
Jun 18, 2011, 10:00 PM CDT
In force
57 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Finney County, KS, Gray County, KS, Lane County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:17 PM CDTHAIL 1.512 Se Friend, KS
Jun 18, 9:30 PM CDTHAIL 113 Nne Charleston, KS
Jun 18, 9:49 PM CDTHAIL 1.510 W Kalvesta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 5:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS53 KDDC 190203
SVRDDC
KSC055-069-101-171-190300-
/O.NEW.KDDC.SV.W.0133.110619T0203Z-110619T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS...
  WESTERN GRAY COUNTY IN SOUTHWEST KANSAS...
  SOUTHWESTERN LANE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF FRIEND...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRIEND...
  GARDEN CITY...
  PIERCEVILLE...
  CHARLESTON...
  INGALLS...
  MAINLY RURAL AREAS OF CENTRAL FINNEY...SOUTHEASTERN SCOTT...
  SOUTHWESTERN LANE AND WESTERN GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3827 10030 3758 10049 3808 10103 3848 10096
TIME...MOT...LOC 0204Z 300DEG 30KT 3817 10083
WIND...HAIL 60MPH 1.75IN

$$

18
1 follow-up statement
938 
WWUS53 KDDC 190231
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT SAT JUN 18 2011

KSC101-171-190241-
/O.CAN.KDDC.SV.W.0133.000000T0000Z-110619T0300Z/
SCOTT KS-LANE KS-
931 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANE AND
SOUTHEASTERN SCOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3799 10093 3826 10068 3826 10030 3758 10049
TIME...MOT...LOC 0231Z 300DEG 29KT 3806 10059

$$

KSC055-069-190300-
/O.CON.KDDC.SV.W.0133.000000T0000Z-110619T0300Z/
GRAY KS-FINNEY KS-
931 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FINNEY
AND WESTERN GRAY COUNTIES UNTIL 1000 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO TWO
INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 14 MILES NORTH OF PIERCEVILLE...AND MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIERCEVILLE...
  CHARLESTON...
  INGALLS...
  MAINLY RURAL AREAS OF CENTRAL FINNEY AND WESTERN GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3799 10093 3826 10068 3826 10030 3758 10049
TIME...MOT...LOC 0231Z 300DEG 29KT 3806 10059
WIND...HAIL 60MPH 2.00IN

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:55 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 18, 3:55 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT SAT JUN 18 2011

.DISCUSSION...

DAYS 1-2...

A LONGWAVE TROUGH WAS SITUATED ACROSS THE WESTERN UNITED STATES
THIS AFTERNOON. ON THE FRONT SIDE OF THIS TROUGH, A WEAK SHORTWAVE
TROUGH AND ASSOCIATED COOL POOL WAS EJECTING EAST-NORTHEASTWARD ACROSS
COLORADO. ON THE BACK SIDE OF THE LONGWAVE TROUGH, A STRONG
SHORTWAVE TROUGH WAS DIGGING SOUTHEASTWARD TOWARDS THE PACIFIC
NORTHWEST. A STATIONARY FRONT WAS LOCATED ACROSS NORTHERN OKLAHOMA
WITH WEAK UPSLOPE FLOW DEVELOPING ACROSS WESTERN KANSAS. DEWPOINTS
WERE VERY HIGH IN THE WARM SECTOR ACROSS CENTRAL AND EASTERN OKLAHOMA.

THE MAIN FORECAST PROBLEM FOR TONIGHT IS THUNDERSTORM CHANCES.
CONVECTION WAS ALREADY DEVELOPING ACROSS EASTERN COLORADO THIS
AFTERNOON IN RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH AND
COLD POOL. LOW-LEVEL UPSLOPE FLOW WAS VERY WEAK THIS AFTERNOON
ACROSS WESTERN KANSAS. THE EDGE OF THE BETTER LOW-LEVEL MOISTURE
WAS LOCATED FROM NORTH PLATTE TO MCCOOK TO DODGE CITY AND WAS
SLOWLY EDGING WESTWARD. THE NAM SHOWS EASTERLY UPSLOPE FLOW INCREASING
DRAMATICALLY THIS EVENING TO 30KT AT 850MB ACROSS WESTERN KANSAS.
DESPITE THE WEAK WINDS THIS AFTERNOON, IF STORMS CAN HOLD TOGETHER
UNTIL EVENING, THEN THE ENVIRONMENT WOULD BE MUCH MORE FAVORABLE
FOR AN ORGANIZED CONVECTIVE CLUSTER PROGRESSING ACROSS THE CENTRAL
AND NORTHERN PART OF THE FORECAST AREA TONIGHT. THE HRRR HAS
BACKED OFF OF THE MCS SCENARIO. WITH MAINLY WESTERLY MID-LEVEL
WINDS, FEEL THAT ANY MCS COULD DEVELOP A COLD POOL AND TURN TO THE
EAST-SOUTHEAST AND AFFECT OUR FORECAST AREA. DAMAGING WINDS ARE
POSSIBLE WITH THESE STORMS. LARGE HAIL UP TO GOLFBALL SIZE IS
POSSIBLE AS THE STORMS REACH THE RICHER MOISTURE BETWEEN 00 AND 03Z.

CYCLOGENESIS WILL COMMENCE IN THE LEE OF THE COLORADO ROCKIES
BY SUNDAY MORNING. THE NAM/GFS SHOW THE FRONT OVER OKLAHOMA
PUSHING NORTH AS A WARM FRONT INTO NORTHERN KANSAS BY LATE
AFTERNOON, WITH THE DRYLINE TRAILING SOUTH FROM THE FRONT INTO
SOUTH CENTRAL KANSAS. TEMPERATURES WILL BECOME VERY HOT IMMEDIATELY
BEHIND THE DRYLINE AS THE MID-LEVEL HOT PLUME (+16C AT 700MB) PUSHES
DOWNSLOPE ONTO THE LOWER TERRAIN. SO DECIDED TO RAISE TEMPERATURES
A FEW DEGREES. ALL OF THE MODELS SHOW THE HIGH-LEVEL JET
ASSOCIATED WITH THIS SHORTWAVE TROUGH JUST TO THE NORTH OF OUR
FORECAST, AREA WITH LITTLE IN THE WAY OF LARGE SCALE ASCENT OVER
SOUTHWEST AND CENTRAL KANSAS. I FEEL THAT THE SEVERE THUNDERSTORM
THREAT WILL BE OVER FAR NORTHERN KANSAS AND SOUTHERN NEBRASKA
ALONG AND JUST NORTH OF THE WARM FRONT. THIS COINCIDES WITH THE
SPC DAY 2 MODERATE RISK. DECIDED TO UPGRADE THE FIRE WEATHER WATCH
TO A WARNING FOR THOSE COUNTIES THAT HAVE REMAINED DRY FOR THE
MOST PART OVER THE PAST FEW WEEKS. DUE TO THE HEAVY RAINS IN SEWARD AND
MEADE COUNTIES, DECIDED TO LEAVE THOSE COUNTIES OUT. WINDS COULD
REACH CLOSE TO ADVISORY CRITERIA AS MID-LEVEL MOMENTUM MIXES DOWN
FROM 600MB.

THE MAIN TROUGH AXIS WILL PASS ACROSS WESTERN KANSAS ON MONDAY. THE
DAY SHOULD GET OFF TO A VERY WARM START IN OUR SOUTHEASTERN
COUNTIES SINCE THE AFTERNOON HIGHS THERE SUNDAY WILL BE NEAR 107F,
FOLLOWED BY 20-25KT SOUTHERLY WINDS ALL NIGHT SUNDAY NIGHT. SO I DECIDED
TO COMPLETELY IGNORE MOS (USING A COMBINATION OF METEOROLOGY AND
EXPERIENCE) AND INCREASE LOW TEMPERATURES TO BETWEEN 75 AND 80F IN
OUR FAR SOUTHEAST. THIS NUMBERS ARE BARELY WITHIN THE 5F COLLABORATION
TOLERANCE. THE SURFACE COLD FRONT WILL BE ARRIVING IN DODGE CITY
AROUND MID-DAY MONDAY AND IN MEDICINE LODGE BY LATE AFTERNOON.
VERY HOT TEMPERATURES CAN AGAIN BE EXPECTED AHEAD OF THE COLD
FRONT, WITH MUCH COOLER READINGS BEHIND THE FRONT.

DAYS 3-7...

THE EXTENDED PERIOD STARTS WITH AN UPPER LOW EXITING OUR AREA,
FOLLOWED BY A PERIOD OF NORTHWESTERLY DOWNSLOPE FLOW, AND A HIGH
PRESSURE RIDGE BUILDS INTO THE EASTERN ROCKIES REGION BY FRIDAY.

AROUND THE BEGINNING OF DAY 3, OR TUESDAY AT 00Z, AN UPPER LEVEL
STORM SYSTEM WILL BE JUST ABOUT EXITING WESTERN KANSAS TO THE
NORTHEAST.  BUT THERE WILL BE STRONG SYNOPTIC LIFT ACROSS OUR
EASTERN CWA, AND 30  POPS FOR TRW- WILL COVER THAT.  THERE COULD BE
A LITTLE WRAP AROUND MOISTURE AND INSTABILITY EARLY TUESDAY, SO 20
TO 30 POPS WILL EXIST ACROSS OUR NORTH END EASTERN CWA.  RIGHT NOW,
IT IS TOO HARD TO DETERMINE IF AND WHERE ANY SEVERE STORMS WILL
OCCUR.  WITH THE PATTERN OF LATE BEING VERY WARM SURFACE CONDITIONS
AND COLD POOLS TRACKING ACROSS OUR AREA, SEVERE STORMS CAN NOT BE
RULED OUT.  IT WILL GET INCREASINGLY WARMER EACH DAY PAST TUESDAY,
STARTING IN THE MID 80S TUES, WARMING TO THE MID 80S TO LOWER 90S BY
THURSDAY, AND THE MID 90S BY SATURDAY.  A DRY LINE SHOULD BE FORMING
EACH AFTERNOON THU-SAT, SO SMALL POPS WILL BE ACROSS OUR EASTERN AND
NORTHERN SECTIONS EACH LATE AFTERNOON AND EVENING, TO COVER THE DRY
LINE INITIATION POTENTIAL.

OVERNIGHT LOWS WILL GO THROUGH A SLOW WARMING TREND, STARTING IN THE
UPPER 50S TO LOWER 60S WED, AND WARMING A FEW DEGREES EACH DAY,
REACHING THE MID 60S (NW) TO THE LOWER 70S (SE).

&&

.AVIATION...

FOR THE MOST PART, THERE WILL BE VFR CONDITIONS THROUGH 02Z.  THEN
THERE IS A CHANCE FOR MVFR CIGS ASSOCIATED WITH THUNDERSTORMS AT HYS
AND GCK, GENERALLY IN THE BKN050CB RANGE.  THERE IS JUST A SLIGHT
CHANCE FOR STORMS TO MAKE IT TO DDC, AFTER 03Z AND IN THE SAME
BKN050CB CIG CATEGORY.  THESE STORMS WILL BE HIGH BASED IF THEY
OCCUR, AND WILL COULD PRODUCE SOME ISOLATED STRONG CONVECTIVE
WINDS.  AFTER 06Z, THE CHANCE FOR CONVECTION GREATLY DIMINISHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67 106  72  91 /  30   0   0  10
GCK  65 103  64  85 /  40  10  10  20
EHA  62  99  63  83 /  30   0   0  10
LBL  66 103  69  88 /  20   0   0  10
HYS  65  98  69  88 /  50  20  20  30
P28  69 107  80 104 /  10  10  10  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 9 PM CDT SUNDAY FOR KSZ074>078-
084>086.

&&

FN24/12/12
Hazardous weather outlook, Jun 18, 4:09 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
409 PM CDT SAT JUN 18 2011

KSZ030-031-043>046-061>066-074>081-084>090-191130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
409 PM CDT SAT JUN 18 2011 /309 PM MDT SAT JUN 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

A THUNDERSTORM CLUSTER IS EXPECTED TO MOVE ACROSS WESTERN KANSAS
THIS EVENING AND OVERNIGHT. THESE STORMS COULD BE SEVERE WITH
HAIL AS LARGE AS GOLF BALLS AND WINDS UP TO 70 MPH. THE BEST CHANCE
OF SEVERE WEATHER IS ALONG AND NORTH OF A LINE FROM JOHNSON TO
JETMORE TO LACROSSE. THE STORMS SHOULD REACH DIGHTON AND SCOTT
CITY AFTER 8 PM AND THEN LACROSSE AND HAYS AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE SMALL CHANCES FOR THUNDERSTORMS THURSDAY EVENING INTO
SATURDAY...ESPECIALLY EAST OF A LINE FROM WAKEENEY TO DODGE CITY.
IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING AND EARLY TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Special weather statement, Jun 18, 7:25 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT SAT JUN 18 2011

KSZ043-044-190115-
LANE-SCOTT-
725 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT AND WESTERN LANE
COUNTIES...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTT STATE LAKE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHERN SCOTT AND WESTERN LANE COUNTIES...INCLUDING THE
CITIES OF SCOTT STATE LAKE AND HEALY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3836 10049 3859 10107 3870 10107 3871 10049
TIME...MOT...LOC 0025Z 271DEG 19KT 3868 10094

JJOHNSON
Special weather statement, Jun 18, 7:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
744 PM CDT SAT JUN 18 2011

KSZ063-064-077-078-190130-
FINNEY-FORD-GRAY-HODGEMAN-
744 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...NORTHEASTERN
GRAY...NORTHWESTERN FORD AND SOUTHWESTERN HODGEMAN COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF CIMARRON...MOVING NORTHEAST
AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN FINNEY...NORTHEASTERN GRAY...NORTHWESTERN FORD
AND SOUTHWESTERN HODGEMAN COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3824 10005 3792 9960 3773 10024 3801 10049
TIME...MOT...LOC 0045Z 231DEG 16KT 3792 10025

JJOHNSON
Local storm report, Jun 18, 8:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     9 E SCOTT STATE LAKE    38.67N 100.76W
06/18/2011  E65.00 MPH       SCOTT              KS   PUBLIC

            PEA SIZE HAIL COVERING THE GROUND.

&&

MSCOTT
Special weather statement, Jun 18, 8:31 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
831 PM CDT SAT JUN 18 2011

KSZ030-045-190215-
NESS-TREGO-
831 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS AND TREGO
COUNTIES...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF COLLYER...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3865 9960 3866 10024 3870 10023 3870 10016
      3913 10015 3914 9963
TIME...MOT...LOC 0131Z 275DEG 20KT 3891 10011

18
Special weather statement, Jun 18, 9:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT SAT JUN 18 2011

KSZ062-190245-
KEARNY-
900 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEARNY COUNTY...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LYDIA...OR 17 MILES SOUTH OF
LEOTI...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3827 10113 3802 10114 3811 10151 3827 10152
TIME...MOT...LOC 0201Z 272DEG 25KT 3824 10141

18
Local storm report, Jun 18, 9:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             11 NNE KALVESTA         38.20N 100.24W
06/18/2011  E0.88 INCH       FINNEY             KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:25 PM CDTSpecial Weather StatementDDCScott50 min
Jun 18, 7:34 PM CDTSevere Thunderstorm WarningDDCLane, Scott56 min
Jun 18, 7:44 PM CDTSpecial Weather StatementDDCHodgeman46 min
Jun 18, 8:19 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman, Ness41 min
Jun 18, 8:28 PM CDTSevere Thunderstorm WarningDDCLane, Ness62 min
Jun 18, 8:31 PM CDTSpecial Weather StatementDDCTrego44 min
Jun 18, 8:44 PM CDTSevere Thunderstorm WarningDDCFinney, Scott46 min
Jun 18, 9:00 PM CDTSpecial Weather StatementDDCKearny45 min
Jun 18, 9:17 PM CDTSpecial Weather StatementDDCHodgeman43 min
Jun 18, 9:27 PM CDTSpecial Weather StatementDDCNess, Rush48 min
Jun 18, 9:40 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman65 min
Jun 18, 10:07 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman68 min
Jun 18, 10:17 PM CDTSpecial Weather StatementDDCRush43 min
Jun 18, 10:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee50 min
Jun 18, 11:25 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.